Topiramate

I went to see a migraine specialist/neurologist and she has recommended Topimerate as a nasal spray for prevention/treatment of my migraines. I asked her about side effects and can only remember her saying it may help with weightloss as it suppresses the appetite....to me that is not a bad side effect(!) but has anyone had any nasty side effects from this drug? Thanks in advance, any advice gratefully received!

6 Replies

oldestnewest
  • I take tablet form 3 times a day & they have helped keep them at bay plus when I get a migraine they are less severe. No awful side effects - did notice a bit of weightloss (nothing great unfortunately!) and occasional pins & needles in the tips of my fingers on my right hand only oddly?

  • It may affect your memory. I took it for many years, 300mg.

    I hope that it helps you.

  • Yes I was prescribed this drug and did not want to go on it after everything I read about the side effects.

    Unfortunately I was not able to continue with this drug, the side effects I experienced were insomnia, never suffered from that before.

    Itching all over my body no rash but intense itching which increased as I increased my dosage.

    I become very aggressive and pyshotic on it and was a dr jekyll and mrs hyde.

    Coming off it was horrific, I was unlucky withit.

    Had no migraines though, but remember everyone is different.

    Hope it works for you as I am still lookibg for the secret drug for me seems nothing works on me.

  • Hi I took it for a while it helped reduce the intensity of the headaches but I became depressed and was an emotional wreck. My memory was affected too. I am having problems with memory now too on gabapentin which I can only take at night as it makes me feel like a zombie. I am struggling with studying and working full time with these Meds. It's really frustrating isn't it. I hope you get on with it ok.

    Has anyone had an occipital nerve block ?

  • I have used Topiramate for over 4 yrs, I am just on a reduction to finish as I do not like the side effect of memory depletion, and it's not really effective any longer. Although I am on a relative low dose compared to some people I believe I must be particularly sensitive to this type meds.

  • I think the key is increasing the dosage very slowly. The first time I tried it the doctor increased it 25 mg at a time. It was too much. The side effects are overwhelming. When I got a new doctor, she increased it in 15 mg increments weekly. It made all the difference. It took a long time to get to the right dose, but it was worth it. BTW, I stayed on the "sprinkle capsules." The tablets were not effective for me.

You may also like...